Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Sep 7, 2021, 8:08 PM CDT for Vermilion County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 8:08 PM CDT (01:08 UTC)
- Expired
- Sep 7, 2021, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.88 in
- Wind
- 50
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted.
390
WWUS83 KILX 080108
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
808 PM CDT Tue Sep 7 2021
ILZ045-046-080145-
Vermilion-Champaign-
808 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northern Vermilion
and northeastern Champaign Counties through 845 PM CDT...
At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stockland to near Gibson City. Movement
was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Hoopeston around 815 PM CDT.
Other locations in the path of these storms include Rantoul and
Gifford.
This includes Interstate 57 between mile markers 246 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.
&&
LAT...LON 4024 8822 4040 8830 4040 8794 4049 8793
4049 8753 4033 8753
TIME...MOT...LOC 0107Z 306DEG 30KT 4056 8761 4047 8829
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
GeelhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:51 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 7, 6:51 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 651 PM CDT Tue Sep 7 2021 .SYNOPSIS... Issued at 236 PM CDT Tue Sep 7 2021 A line of storms will move across central Illinois late this afternoon and evening. Some severe winds and large hail will be possible, especially north of a line from Rushville, to Lincoln, to Danville. The storms should shift east of our area after midnight. Drier and cooler high pressure will provide typical Fall conditions for Wednesday through Friday. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 236 PM CDT Tue Sep 7 2021 The line of storms ahead of the cold front developed about 3-4 hours earlier and farther south than the morning CAMs indicated. As a result, a SVR watch has already been issued for the northern half of our CWA through 9 pm. There remains some CIN this afternoon, slowing the intensification of the portion of the line near Knox/Stark counties. Ample sunshine ahead of the storms should allow for the cap to erode and the 4000 J/kg of MUCAPE to be utilized. Aided by strong SW winds at 15G30 mph, bulk shear values look to climb toward 50kts as the line progresses eastward. The southern extent of the line of storms is still a bit undetermined, as satellite images are showing limited towering cumulus west of Schuyler County. We did expand the coverage of likely PoPs as far south as Springfield to Mattoon/Paris with time from mid-afternoon through mid-evening. For what its worth, the CAMs have been consistent with a weakening trend after 02z/9pm, so we have followed suit with the previous forecast. Clearing skies will trail the line of storms, with very limited stratiform rain lingering behind the storms ahead of the cold front. Gusty northwest winds will develop post FROPA later tonight, with continued gusty NW winds on Wednesday. A trailing trough in the upper level flow will combine with the cold air advection to trigger some cumulus on Wednesday. That will limit high temps about 10 deg below Tuesday's readings, in the upper 70s. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 236 PM CDT Tue Sep 7 2021 Canadian high pressure will dominate the sensible weather across central IL Wed night through the weekend, at least in terms of precipitation. Cooler conditions will prevail through Friday, before a warm front passes by to the northwest of Illinois Friday night. That FROPA will shift the local surface winds to southerly and bring increasing heat and humidity. Highs will return to the mid to upper 80s Saturday through Monday, but some lower 90s will be possible. Rain/storm chances increase for Tuesday next week, as the next cold front approaches the area. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 640 PM CDT Tue Sep 7 2021 A surface cold front has brought BKN/OVC ceilings to portions of central Illinois this evening. VFR conditions will remain the rule at most of the regional terminals, but occasional MVFR/IFR visibility should be expected at the BMI/CMI/DEC terminals through 03z/10pm where showers and thunderstorms may linger. Beyond that time, skies will begin to clear from north to south during the overnight period, brining about an extended period of VFR conditions. Low-level winds will gradually veer to the northwest as the front pushes through the region this evening. Sustained speeds will be 10 kts through 06z/1am, then diminishing. Low-level winds will then become gusty again on Wednesday with northwest flow gusting between 15-25 mph during the afternoon hours. S && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...MJA
Hazardous weather outlook, Sep 7, 1:52 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 152 PM CDT Tue Sep 7 2021 ILZ027>031-036>038-040>046-081900- Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria- Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 152 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A broken line of strong-to-severe thunderstorms will move southward into central Illinois this afternoon and continue into the early evening hours. The primary severe weather hazards include damaging thunderstorm wind gusts to 60 mph and large hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 9 PM CDT this evening. ILZ047>057-061>063-066>068-071>073-081900- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Macon-Menard-Morgan-Moultrie-Richland- Sangamon-Scott-Shelby- 152 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered strong thunderstorms will move southward across central and southern Illinois this evening. Gusty winds up to 50 mph and hail up to one-half inch in diameter will be possible within the stronger storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
In the hours before
Special weather statement, Sep 7, 7:00 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
700 PM CDT Tue Sep 7 2021
ILZ045-046-055-057-080045-
Douglas-Vermilion-Champaign-Edgar-
700 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northern Edgar,
southwestern Vermilion, southern Champaign and Douglas Counties
through 745 PM CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Homer to 7 miles east of Bement. Movement
was southeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sidney and Homer around 705 PM CDT.
Atwood, Fairmount and Broadlands around 710 PM CDT.
Allerton around 715 PM CDT.
Tuscola, Villa Grove and Sidell around 720 PM CDT.
Other locations in the path of these storms include Arcola, Camargo,
Hume, Ridge Farm, Chrisman and Hindsboro.
This includes Interstate 57 between mile markers 203 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.
&&
LAT...LON 3971 8755 3966 8847 4000 8845 4012 8779
TIME...MOT...LOC 0000Z 315DEG 34KT 4006 8799 3995 8844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GeelhartLocal storm report, Sep 7, 7:11 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 2 ENE RANTOUL 40.31N 88.12W
09/07/2021 CHAMPAIGN IL EMERGENCY MNGR
A COUPLE POWER LINES DOWN BETWEEN RANTOUL
AND GIFFORD. TIME ESTIMATED BY RADAR.
&&Local storm report, Sep 7, 8:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN CARLOCK 40.58N 89.13W
09/07/2021 M2.00 INCH MCLEAN IL PUBLIC
DELAYED REPORT.
&&Local storm report, Sep 7, 8:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN TOLONO 39.99N 88.27W
09/07/2021 M1.17 INCH CHAMPAIGN IL PUBLIC
&&Local storm report, Sep 7, 8:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
804 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN RANTOUL AIRPORT 40.28N 88.15W
09/07/2021 M1.19 INCH CHAMPAIGN IL AWOS
&&Special weather statement, Sep 7, 8:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
808 PM CDT Tue Sep 7 2021
ILZ045-046-080145-
Vermilion-Champaign-
808 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northern Vermilion
and northeastern Champaign Counties through 845 PM CDT...
At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stockland to near Gibson City. Movement
was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Hoopeston around 815 PM CDT.
Other locations in the path of these storms include Rantoul and
Gifford.
This includes Interstate 57 between mile markers 246 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Illinois.
&&
LAT...LON 4024 8822 4040 8830 4040 8794 4049 8793
4049 8753 4033 8753
TIME...MOT...LOC 0107Z 306DEG 30KT 4056 8761 4047 8829
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:00 PM CDT | Special Weather Statement | ILX | Douglas | 45 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.